MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was inserted and removed.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that when loading and inserting the aab00 22.5 diopter intraocular lens (iol) into the patient's eye, the physician experienced stiffness and observed a "scarf" (scratch) on the lens.The lens was cut and removed.There was no incision enlargement and no patient injury.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? ¿ yes, returned to manufacturer on 4/27/2017.Device returned to manufacturer? ¿ yes.Device evaluation: the complaint unit was received for evaluation.Residues of what appears to be ophthalmic viscoelastics (ovd) were observed on the lens surface.The returned lens was received in three pieces.Due to the condition of the lens, the reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6444946
Report Number2648035-2017-00599
Device Sequence Number16392958
Product Code HQL
UDI-Device Identifier05050474548718
UDI-Public(01)05050474548718(17)201202
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/02/2020
Device Model NumberAAB00
Device Catalogue NumberAAB0000225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1